Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 44, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Feb 21, 2005, 7:03 PM PST for Los Angeles County, California. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2005, 7:03 PM PST (03:03 UTC)
- Expired
- Feb 21, 2005, 9:00 PM PST
- In force
- 117 min
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 2:30 PM PST, 4 hours 33 minutes earlier.
Area forecast discussion, Feb 21, 2:30 PM PST, 4 hours 33 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 230 PM PST MON FEB 21 2005 .SHORT TERM...WILL CONTINUE WITH FLOOD WATCH AS WELL AS WINTER STORM WARNING AND SEVERE THUNDERSTORM WATCH AT THIS TIME. PVA ROTATING ONSHORE NORTH OF POINT CONCEPTION AND CONFIRMS LATEST NAM INITIALIZATION. RADAR INDICATED MODERATE RAIN RATES OVER THE COASTAL SLOPES MOVING EAST AT APPROXIMATELY 20 KT. PRESENT SPEED OF PVA AND RAIN WILL EXIT THE NORTHERN HALF OF THE AREA THIS EVENING. MOISTURE ON THE SOUTHERN LIMIT OF THE FEATURE WAS LESS ORGANIZED EXTENDING OVER THE OFFSHORE WATERS SOUTH OF POINT CONCEPTION AND WILL CONSOLIDATE OVER THE BIGHT LATER THIS EVENING. MOISTURE GRADIENT IN WATER VAPOR LOOP NEAR 34/125 WILL MOVE EAST AT APPROXIMATELY 30 KT AND ENHANCE RAIN RATES OVER THE BIGHT. BRIEF RESPITE OVER THE SOUTHERN HALF OF THE AREA EARLY THIS AFTERNOON WILL END LATER THIS EVENING AS FEATURE MOVES ASHORE. MORE ENERGY FARTHER UPSTREAM NEAR 36/130 WILL DIVE SOUTH AND MOVE ASHORE OVER THE LA BASIN OVERNIGHT AND SPREAD ADDITIONAL SNOW ACCUMULATION AROUND 10 TO 20 INCHES ABOVE 5KFT LATE TONIGHT THROUGH EARLY TUE AFTERNOON. HELICITY VALUES INCREASE AS THE TROUGH AXIS SHIFTS OVER THE COASTAL WATERS OVERNIGHT AND WITH COOLER AIR ARRIVING ALOFT TEMPERATURE CURVE STEEPENS AND THE POTENTIAL FOR WATERSPOUTS NEARSHORE WILL PERSIST OVERNIGHT. .EXTENDED...BROAD LONG WAVE TROUGH WILL PERSIST OVER THE CENTRAL AND EASTERN PAC THROUGH PERIOD. AND THE SYSTEM CURRENTLY OVER THE CENTRAL PACIFIC WILL MOVE OVER THE OFFSHORE WATERS AND THE REMNANTS OF THE FRONT WILL MOVE OVER THE AREA SUN THROUGH MON AND WILL CONTINUE WITH A CHANCE OF PRECIPITATION. TEMPERATURES WILL CONTINUE SEVERAL DEGREES BELOW SEASONAL NORMAL THROUGH THE PERIOD. && .LOX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (SEE LAXFFALOX). WINTER STORM WARNING (SEE LAXWSWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && FORWOOD
Hazardous weather outlook, Feb 21, 5:08 PM PST, 1 hour 55 minutes before
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
In the hours before
Special weather statement, Feb 21, 3:55 PM PST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 355 PM PST MON FEB 21 2005 CAZ040-041-044>047-053-054-087-088-220600- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND-LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- LOS ANGELES COUNTY MOUNTAINS INCLUDING THE SANTA MONICA RANGE- VENTURA COUNTY COAST-VENTURA COUNTY VALLEYS- VENTURA COUNTY MOUNTAINS- 355 PM PST MON FEB 21 2005 ...SEVERE WEATHER THREAT FOR MUCH OF SOUTHERN CALIFORNIA THROUGH THIS EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR MOST OF SOUTHERN CALIFORNIA...INCLUDING MUCH OF VENTURA AND LOS ANGELES COUNTIES...AS WELL AS THE ADJACENT COASTAL WATERS. BETWEEN 3 PM AND 345 PM...A SEVERE THUNDERSTORM WARNING WAS ISSUED FOR THE DOWNTOWN LOS ANGELES AREA...INCLUDING THE GLENDALE AND PASADENA AREAS. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM OFF THE COAST OF CENTRAL CALIFORNIA COMBINED WITH A VERY UNSTABLE AIR MASS WILL GIVE THE POTENTIAL FOR SEVERE WEATHER THROUGH THIS EVENING. THE THREATS FOR SEVERE WEATHER INCLUDE THUNDERSTORM WIND GUSTS TO 70 MILES PER HOUR... HAIL OVER 1 INCH IN DIAMETER...AND DANGEROUS LIGHTNING. IN ADDITION... CONDITIONS ARE QUITE FAVORABLE FOR WATERSPOUTS AND SMALL TORNADOS. WHILE THE GREATEST RISK FOR SEVERE WEATHER IS THROUGH THIS EVENING...SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED THROUGH TUESDAY. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOS. GOMBERG
Local storm report, Feb 21, 5:12 PM PST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
512 PM PST MON FEB 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 5 NE WHITTIER 34.02N 117.96W
02/21/2005 LOS ANGELES CA BROADCAST MEDIA
*** 1 INJ *** MUDSLIDE REPORTED IN HACIENDA HEIGHTS
NEIGHBORHOOD. THREE RESIDENTS HAD TO BE RESCUED WHEN A
MUDSLIDE TRAPPED THEM IN THEIR HOME. TWO WERE UNHARMED
ONE PERSON WAS TAKEN TO HOSPITAL.
&&
DKLocal storm report, Feb 21, 6:17 PM PST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
617 PM PST MON FEB 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLASH FLOOD DOWNTOWN LOS ANGELES 34.04N 118.30W
02/21/2005 LOS ANGELES CA BROADCAST MEDIA
HOUSE SLID DOWN HILL DUE TO MUDSLIDE IN ECHO PARK
&&
MOYERThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 4:50 PM PST | Flash Flood Warning | LOX | Los Angeles | 85 min |
| Feb 21, 6:15 PM PST | Flash Flood Warning | LOX | Los Angeles | 60 min |
| Feb 22, 12:05 AM PST | Flash Flood Warning | LOX | Los Angeles, Ventura | 3 hr |
| Feb 22, 12:16 AM PST | Flash Flood Warning | LOX | Santa Barbara | 119 min |
| Feb 22, 4:07 AM PST | Severe Thunderstorm Warning | LOX | Los Angeles | 59 min |
| Feb 22, 4:48 AM PST | Severe Thunderstorm Warning | LOX | Santa Barbara | 62 min |
| Feb 22, 11:59 AM PST | Flash Flood Warning | LOX | Santa Barbara | 6 hr |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.